TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
I-Love-him Offline
Member
I've been here a while
********
 
I-Love-him's Avatar
 
Age: 27
Gender: Female
Location: wouldn't you like to know? :-D

Posts: 1,084
Join Date: January 7th 2009

citalopram tablets? - September 15th 2009, 03:44 PM

i've been put on some tablets for my anxiety,they are called citalopram. they are anti depressants but my docter said they would help for anxiety too because i am now having severe panic attacks.but i read the leaflet and some of the side effects which could occur are actualy worrying me .
so i was wandering if anyone had taken these before and if you had any side effects with them??
thanks for any help.
   
  (#2 (permalink)) Old
Katie Offline
Member
Not a n00b
**
 
Katie's Avatar
 
Name: kate
Age: 29
Gender: Female
Location: West Midlands

Posts: 53
Join Date: January 31st 2009

Re: citalopram tablets? - September 15th 2009, 07:41 PM

hey hey, im on them at the moment, and havent experienced any side effects whatsoever. the side effects listed on the sheet have to be put on there if they came up during trials or during usage. it dosent mean they will happen to you. its basically just a legal cover, so you cant sue the manufactuers if you have any side effects by saying "well you didnt tell me THAT was going to happen etc"

the doctor should have talked thru the effects of the tablets with u before putting u on them. i know other people who are on citalopram, and they havent had any side effects either. don't worry, they're really safe.

x

p.s. IM NOT A MEDICAL PROFESSIONAL


"No one can make you feel inferior with out your consent" Eleanor Roosevelt

"Come on:
Gentle my lord, sleek o'ver your rugged looks;
Be bright an jovial among your guests to-night"
(Macbeth, Act3, Scene2, William Shakespeare)



Last edited by Katie; September 15th 2009 at 07:42 PM. Reason: not medical advice!!!!
   
  (#3 (permalink)) Old
Hope...A pretty Fairytale
Average Joe
***
 
(Insert Name Here)'s Avatar
 
Name: Caitlyn
Age: 23
Gender: Female
Location: Rio Rancho New Mexico

Posts: 146
Blog Entries: 1
Join Date: July 16th 2009

Re: citalopram tablets? - September 15th 2009, 07:55 PM

Hey I've taken them. I got kinda dizzy and some very mild hairloss. They really work, and are really safe. hope this helps!


Someone save me from myself...
   
  (#4 (permalink)) Old
Jen Offline
Dance in the rain
I've been here a while
********
 
Jen's Avatar
 
Name: Jen
Age: 31
Gender: Female
Location: Massachusetts

Posts: 1,482
Blog Entries: 4
Join Date: March 28th 2009

Re: citalopram tablets? - September 16th 2009, 02:00 AM

Hey there,

Every single medicine carries some risk of side effects. The important thing is to remember that for the majority of side effects, they only occur in a TINY amount of people. The most common side effects (usually things like dizziness, drowsiness, upset stomach, etc.) are usually not as severe and many people don't experience them at all.

The best thing you can do is take the medicine as directed by your doctor and be in touch with him if you get any side effects that concern you!

Best of luck.
<3




"Do not ask yourself what the world needs. Ask yourself what makes you come alive and then go do that. Because what the world needs is people who have come alive."

“if nothing changed, there’d be no butterflies”

  Send a message via MSN to Jen  
  (#5 (permalink)) Old
Never Forget Hope
I can't get enough
*********
 
escape_thereal_world's Avatar
 
Name: Kelly
Age: 29
Gender: Female
Location: Charleston, SC

Posts: 3,097
Blog Entries: 98
Join Date: January 7th 2009

Re: citalopram tablets? - September 16th 2009, 02:38 AM

Hey, I've been on them for about a month. Only side-effect I've had is increased anxiety and fatigue. Though the doctor said those should subside the more I take them. Don't worry about the side-effects until you feel something strange is happening to you. If you do have concerns, talk to your doctor about them. As already stated, these are actually pretty safe compared to some others.
   
  (#6 (permalink)) Old
I-Love-him Offline
Member
I've been here a while
********
 
I-Love-him's Avatar
 
Age: 27
Gender: Female
Location: wouldn't you like to know? :-D

Posts: 1,084
Join Date: January 7th 2009

Re: citalopram tablets? - September 16th 2009, 04:45 AM

ok thank you everyone,thats defiantly reasured me.my docter doesn't speak through the side effects with me,infact i've never had a docter do that lol. i hope i don't get increased anxiety,i'm already suffering that. but thanks everyone
   
  (#7 (permalink)) Old
WhySoSerious? Offline
Mute Poet
Regular TeenHelper
*****
 
WhySoSerious?'s Avatar
 
Name: Vicki
Gender: Female
Location: Saskatoon

Posts: 477
Join Date: January 7th 2009

Re: citalopram tablets? - September 16th 2009, 05:05 AM

I used to be on citalopram. My only main side effect was being sort of excited and emotional for a day after I started, I settled after that and I didn't really notice any side effects other than that. It all depends on the person I think.



~Where death is I am not, where I am death is not, so we never meet~


I'd rather die terrified

than live forever.
We will all die so gloriously, that having ever lived will seem like folly.
-Asofterworld

  Send a message via MSN to WhySoSerious?  
  (#8 (permalink)) Old
Prozac Offline
Member
I can't get enough
*********
 
Prozac's Avatar
 

Posts: 3,497
Blog Entries: 108
Join Date: January 8th 2009

Re: citalopram tablets? - September 16th 2009, 03:38 PM

Hi there,

I have never personally been prescribed citalopram, but I have taken other medication which have given me side effects. Like any medication, citalopram can rather unfortunately give you some negative side effects which you may already be experiencing.
How long have you been taking this medication for? It may be that you're not used to the medication and that your body is getting used to it which is causing some negative effects which may subside once your body does get used to it. Otherwise, your medication may need to be changed.
I know that you have said that your doctor doesn't speak through the side effects of your medication with you but if this is worrying you then it may be worth it to return to your doctor and ask about your medication - it's important to know what your medication is doing and how it is/can affect you.

Take care.
   
  (#9 (permalink)) Old
I-Love-him Offline
Member
I've been here a while
********
 
I-Love-him's Avatar
 
Age: 27
Gender: Female
Location: wouldn't you like to know? :-D

Posts: 1,084
Join Date: January 7th 2009

Re: citalopram tablets? - September 17th 2009, 04:33 AM

Quote:
Originally Posted by Stephanie View Post
Hi there,

I have never personally been prescribed citalopram, but I have taken other medication which have given me side effects. Like any medication, citalopram can rather unfortunately give you some negative side effects which you may already be experiencing.
How long have you been taking this medication for? It may be that you're not used to the medication and that your body is getting used to it which is causing some negative effects which may subside once your body does get used to it. Otherwise, your medication may need to be changed.
I know that you have said that your doctor doesn't speak through the side effects of your medication with you but if this is worrying you then it may be worth it to return to your doctor and ask about your medication - it's important to know what your medication is doing and how it is/can affect you.

Take care.

i've been taking it two days now.didn't get any side effects until last night,started feeling sick and tired and woke up all shaky and nervous but that may also have something to do with the fact i was genuinly tired lol.
if i get worried i think i'll pop to my chemist thanks.
   
Closed Thread

Bookmarks

Tags
citalopram, tablets

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright ©1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2020, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.